Alert archive / Pennsylvania / Freezing Rain Advisories in 2006
Freezing Rain Advisory 3, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this freezing rain advisory at Dec 22, 2006, 2:25 AM EST for Carbon County, Monroe County, Northampton County, Pennsylvania; Sussex County, Warren County, New Jersey. It took effect at Dec 22, 2006, 4:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2006, 2:25 AM EST (07:25 UTC)
- In effect from
- Dec 22, 2006, 4:00 AM EST
- Expired
- Dec 22, 2006, 11:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Sussex County, NJ, Warren County, NJ, Carbon County, PA, Monroe County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 130 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 7.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2193 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KPHI 220725 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 225 AM EST FRI DEC 22 2006 ...INTERMITTENT LIGHT FREEZING RAIN THIS MORNING... NJZ001-007-PAZ054-055-062-221530- /O.NEW.KPHI.ZR.Y.0003.061222T0900Z-061222T1600Z/ SUSSEX-WARREN-CARBON-MONROE-NORTHAMPTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...JIM THORPE... STROUDSBURG...BETHLEHEM...EASTON 225 AM EST FRI DEC 22 2006 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. SLIPPERY CONDITIONS ARE POSSIBLE THIS MORNING ALTHOUGH PRECIPITATION WILL BE LIGHT. HOWEVER, EVEN LIGHT FREEZING RAIN AND FREEZING DRIZZLE CAN BE HAZARDOUS. A POCKET OF COLD TEMPERATURES WAS LOCATED OVER THE SOUTHERN POCONOS AND NORTHERN NEW JERSEY EARLY THIS MORNING WITH READINGS IN THE MID 20S TO LOWER 30S. ALTHOUGH CLOUDS WILL THICKEN BY MORNING, THE TEMPERATURES MAY NOT RISE ABOVE THE FREEZING LEVEL BEFORE THE ONSET OF PRECIPITATION. RAIN WILL FALL FROM A WARM LAYER OF AIR ALOFT, THEN FREEZE ON IMPACT WITH THE COLDER GROUND SURFACES. THE FREEZING RAIN THAT DOES DEVELOP WILL INITIALLY BE INTERMITTENT AND SPOTTY. LIGHT RAIN MOVED INTO CENTRAL PENNSYLVANIA OVERNIGHT AND WILL CONTINUE TO MOVE QUICKLY TO THE EAST AND NORTHEAST ACROSS THE REGION THIS MORNING. THIS WILL ALLOW IT TO MOVE OVER THE AREAS THAT HAD COLD TEMPERATURES OVERNIGHT. EVEN THOUGH THE PRECIPITATION WILL BE LIGHT, IT WONT TAKE MUCH TO CAUSE SLIPPERY ROADS IN THE ADVISORY AREA. THERE MAY EVEN BE SOME SLEET MIXED IN AS THE FREEZING RAIN CHANGES TO ALL RAIN BY LATE MORNING. WINTRY WEATHER HAS BEEN HARD TO COME BY THIS SEASON. DUE TO THIS, MANY MOTORIST MAY NOT BE PREPARED FOR SLIPPERY CONDITIONS. ALL MOTORISTS THROUGHOUT THE AREA WHERE THE ADVISORY HAS BEEN POSTED SHOULD BE PREPARED FOR SLIPPERY SPOTS AND PATCHY BLACK ICE. DRIVE CAREFULLY THIS MORNING IF YOU ENCOUNTER PRECIPITATION, EVEN IF IT IS LIGHT. IT DOES NOT TAKE MUCH FREEZING RAIN TO CAUSE HAZARDOUS TRAVEL. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ EBERWINE/STAUBER
2 follow-up statements
000 WWUS41 KPHI 221445 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 945 AM EST FRI DEC 22 2006 ...INTERMITTENT LIGHT FREEZING RAIN THIS MORNING... NJZ007-PAZ062-221545- /O.CAN.KPHI.ZR.Y.0003.000000T0000Z-061222T1600Z/ WARREN-NORTHAMPTON- INCLUDING THE CITIES OF...WASHINGTON...BETHLEHEM...EASTON 945 AM EST FRI DEC 22 2006 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELED THE FREEZING RAIN ADVISORY. ALTHOUGH ISOLATED POCKETS OF LIGHT FREEZING RAIN ARE POSSIBLE UNTIL 11 AM, MOST LOCATIONS HAVE RISEN ABOVE FREEZING. $$ NJZ001-PAZ054-055-221600- /O.CON.KPHI.ZR.Y.0003.000000T0000Z-061222T1600Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 945 AM EST FRI DEC 22 2006 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. TEMPERATURES AROUND THE SOUTHERN POCONOS AND FAR NORTHWEST NEW JERSEY WERE NEAR FREEZING AT 930 AM, WITH SOME LOCATIONS JUST ABOVE AND OTHER LOCATIONS JUST BELOW FREEZING. NATIONAL WEATHER SERVICE RADAR INDICATED LIGHT PRECIPITATION OVER THE AREA. EMERGENCY MANAGEMENT IN THE SOUTHERN POCONOS REPORTED ACCIDENTS DUE TO SLIPPERY CONDITIONS OCCURRED AROUND 7 AM OVER NORTHERN CARBON COUNTY AND AROUND 830 AM OVER NORTHERN MONROE COUNTY. ALTHOUGH NO ADDITIONAL REPORTS HAVE BEEN RECEIVED SINCE 830 AM, THE COMBINATION OF THE TEMPERATURES AND THE PRECIPITATION STILL COULD CAUSE AREAS OF ICING IN THE HIGHER ELEVATIONS OF CARBON, MONROE AND SUSSEX COUNTIES. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ MPD
000 WWUS41 KPHI 221557 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1057 AM EST FRI DEC 22 2006 NJZ001-PAZ054-055-221700- /O.EXP.KPHI.ZR.Y.0003.000000T0000Z-061222T1600Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 1057 AM EST FRI DEC 22 2006 ...FREEZING RAIN ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING... THE FREEZING RAIN ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING. ALTHOUGH ISOLATED POCKETS OF FREEZING RAIN MAY LINGER INTO EARLY AFTERNOON, TEMPERATURES AT MOST LOCATIONS OF THE SOUTHERN POCONOS AND FAR NORTHWEST NEW JERSEY HAVE RISEN ABOVE FREEZING. PEOPLE DRIVING IN THE AREA STILL SHOULD BE CAREFUL IN THE EVENT THAT THEY ENCOUNTER ANY LINGERING FREEZING RAIN. $$ MPD
What forecasters said that day
The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this freezing rain advisory went out at Dec 21, 8:31 PM EST, 5 hours 54 minutes earlier.
Area forecast discussion, Dec 21, 8:31 PM EST, 5 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 831 PM EST THU DEC 21 2006 .UPDATE... ONGOING FORECAST WORKING OUT FAIRLY WELL WITH ONLY SOME MINOR ADJUSTMENTS NEEDED FOR THE UPDATE. THE MAIN CHANGE WAS TO DROP THE MENTION OF ANY PRECIP TOWARDS MORNING OVER THE WESTERN AREAS. THE LEADING EDGE OF THE PRECIP STILL OVER ERN OHIO AND NRN WV ATTM. THE SFC RIDGE AND THE LOW LEVEL DRY AIR SHOULD BE ENOUGH TO KEEP ANY PRECIP OUT OF THE REGION UNTIL FRIDAY MORNING. TEMPS WERE ADJUSTED TO ACCOUNT FOR THE BETTER RADIATION N AND E AND BETTER INSULATION S AND W. SOME ADJUSTMENTS TO HRLY DEW POINT GRIDS WERE MADE TOO. AFM/PFM AND ZFP ALREADY SENT AND GRAPHICS OUT IN A FEW. && .PREV DISCUSSION... /ISSUED 220 PM EST THU DEC 21 2006/ SHORT TERM /TONIGHT THROUGH SATURDAY/... WILL CONTINUE TO SEE THINNING OF THE CLOUD COVER OVERNIGHT AS RIDGE ALOFT CROSSES THE FA. FOR MIN TEMPS HAVE STAYED CLOSE THE MAV GUID NUMBERS. NEXT SYSTEM WILL MOVE INTO THE GREAT LAKES SPREADING CLOUD COVER OVER FA BY MID DAY FRI. PRECIP WILL SPREAD FROM SOUTHWEST TO NORTHEAST COVERING ENTIRE AREA BY LATE AFTERNOON AND SHOULD CONTINUE IN SAT AFTERNOON ENDING FROM WEST TO EAST AS A COLD FRONT CROSSES THE FA. FORECAST SOUNDINGS START THE PRECIP AS LIQUID AND KEEP IT THROUGH THE EVENT. STRONG LLV JET AND GOOD MOISTURE FEED SUGGEST SOME HEAVY PRECIP ESPECIALLY SAT MORNING. LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... HAVE STAYED CLOSE TO HPC GUIDANCE AS WEAK RIDGE MOVES IN FOR SUN. ANOTHER SOUTHERN STREAM CUTOFF FORMS AND MOVES RAPIDLY NE FOR MON AS A SFC LOW FORMS ALONG THE COAST. WITH THE LOW MOVING OFF THE COAST TO OUR SOUTH WILL CONT WILL LOW CHC/SLIGHT CHC POPS. BY MID WEEK FAIR/DRY WEATHER EXPECTED. TEMP CONT AT OR ABOVE SEASONAL NORMS THROUGH THE PERIOD. AVIATION /19Z-18Z/... THE PATCHY AND VERY LIGHT RA HAS DISSIPATED, AND THE DRIER AIR PREVIOUSLY FORECAST HAS BEGUN TO PUSH DOWN INTO THE AREA. ALL TAF SITES ARE VFR AT 19Z, WITH ONLY HIGH CIGS LINGERING. MODELS SUGGEST A LTL MORE DRYING INTO THE EVENING, THEN A GRADUAL DETERIORATION OVERNIGHT. VFR CONDITIONS EXPECTED UNTIL AROUND DAYBREAK, WHEN AN ERLY SFC FLOW, SOME ISENT LIFT AND PERHAPS SOME MVFR -RA WILL BEGIN TO DEVELOP. MARINE... RELATIVELY QUIET MARINE CONDITIONS UNTIL FRIDAY NIGHT WHEN FRONT BEGINS TO APPROACH. FRONT ULTIMATELY MOVES ACROSS WATERS LATE SATURDAY. WINDS ARE EXPECTED TO BE S OR SE FOR A FAIR AMOUNT OF THE PREFRONTAL PERIOD, AND THAT SHOULD GENERATE SOME STABILITY NEAR THE SURFACE. BUFKIT GUIDANCE HAS NOT BEEN VERY CONSISTENT REGARDING THE STRENGTH OF THE SURFACE FLOW AT THE TWO BUOYS, SO ALTHOUGH OUR FORECAST CARRIES SCA CONDITIONS FOR FRIDAY NIGHT INTO SATURDAY WE WILL NOT POST HEADLINES AT THIS TIME. NEXT SYSTEM PRESENTLY IS FORECAST TO AFFECT THE WATERS MONDAY INTO TUESDAY. HYDROLOGY... QPF OF 1 TO AS MUCH AS 2 INCHES POSSIBLE IN THE 24 HOUR PERIOD 7PM FRI TO 7PM SAT. WILL NEED TO KEEP A CLOSE EYE ON SMALL STREAMS. ALTHOUGH IT HAS BEEN DRY STREAM FLOW AND ESPECIALLY GROUND WATER REMAIN HIGH. WILL NOT ISSUE ANYTHING WITH THIS PACKAGE. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && UPDATE...OHARA
Hazardous weather outlook, Dec 21, 3:22 AM EST, 23 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 322 AM EST THU DEC 21 2006 PAZ060-067-068-220830- BERKS-CHESTER-MONTGOMERY- 322 AM EST THU DEC 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER, THERE IS A SMALL CHANCE THAT SOME VERY LIGHT PRECIPITATION COULD DEVELOP VERY LATE TONIGHT OR EARLY FRIDAY MORNING. IF IT DOES SOME PATCHY AREAS OF FREEZING RAIN OR SLEET CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AGAIN, SOME VERY LIGHT FREEZING PRECIPITATION IS POSSIBLE EARLY FRIDAY MORNING. ON TUESDAY, SOME SNOW IS POSSIBLE DEPENDING ON THE TRACK OF AN EXPECTED LOW ON THE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001- 007>010-012>027-PAZ054-055-061-062-069>071-220830- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-LEHIGH- NORTHAMPTON-BUCKS-DELAWARE-PHILADELPHIA- 322 AM EST THU DEC 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ON TUESDAY, SOME SNOW IS POSSIBLE DEPENDING ON THE TRACK OF AN EXPECTED LOW ON THE COAST. FROM PHILADELPHIA SOUTH AND EAST IT SHOULD BE WARM ENOUGH THAT ALL RAIN SHOULD FALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. STAUBER
Nearby
Freezing Rain Advisories in Pennsylvania, 2006Freezing Rain Advisories in New Jersey, 2006Every freezing rain advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.